Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
AndrewUk

Accutane: Blood Fat Levels "skyrocketed"

Recommended Posts

I just got back from my dermatologist for the results of my fouth blood test on Accutane, which happened back in April. I have less then two weeks of medication left and my skin is about 70% clear I would say. However, I am still outbreaking and it is very red. My dermatolgist told me that breaking out at this stage isn't a good sign and I will need to do a second course of medication. However, my blood test results show that my blood fat levels have, in her words, skyrocketed since the results of my last resulsts in March.

She told me that food and diet is being ruled out as the cause, unless I had been eating extermely badly inbetween blood tests, and the cause could either be due to accutane itself or hereditary diabetes. Neither are good. I am so gutted because if the blood test I did today comes back bad, I wont be able to continue taking the meds and my skin will not improve and I could have some other problems to take deal with. In the mean time, I have a topical cream to use.

Anybody else had this blood fat level problem from accutane? Any advice?

Share this post


Link to post
Share on other sites

Yes. Triglycerides typically increase because of accutane. On my 6th month mine also were very high, and despite my still having a few breakouts, he thought it best to discontinue the medication. He was also not very encouraged that I would have full remission, and also mentioned that I may need a second course.

I haven't had a very bad time on the medication, so the idea of taking a second course isn't awful, but I would prefer not to if I could help it!

Sorry that I didn't have anything useful to say - other than you are not alone. The cholesterol increase is more likely due to the accutane than the other issue (does diabetes run in your family?) but I was under the impression that kidney functioning, not cholesterol, would be the determinant of that problem, then again, I'm not a doctor.

Accutane is known to cause very high levels of triglycerides in most people who take it, and they typically return to normal very soon after stopping the medication.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×